I’ve avoided most antihistamines because they made me drowsy. Zyrtex much less so, and it took less than 1/4 tablet per day to stop my runny nose and itchy eyes. Recently, took an course (1/8 to 1/4 tablet daily) for only 20 days.
Zyrtex continued an ache in my nasal cavity, close to throat, and felt a bit like sore throat. The initial ache was result of a cold.
As zyrtex relates to singing, I did fine for about 12 days, except for the ache. Then, one day as I yelled at someone, I felt my vocal cords became sore and a bit raspy, and my soft palate acted funny. Rested a day, and everything remained fine.
Five days later, I lost power in my highs and control of subtle singing effects because my soft palate wasn’t moving right. And, my singing simply sounded funny. On 20th day, discontinued zyrtex.
Three days later, my singing has returned 90%.
My belief is that while zyrtex stopped the mucus in my nasal cavity, and it also dried out my soft palate and fluids for vocal cords. Result was couldn’t control my singing voice.
So, in general, if a medication indicates a side effect may be hoarseness, this also says it probably hasn’t been tested solely on a group of singers, and to be very observant on its singing effects.